Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 96, NWS Lake Charles, LA

August 15, 2020Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 15, 2020, 8:50 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2020, 8:50 PM CDT (01:50 UTC)
Expired
Aug 15, 2020, 9:30 PM CDT
In force
40 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX

The radar

The Ft Polk radar (KPOE), 47 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4347 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WUUS54 KLCH 160150
SVRLCH
LAC011-115-TXC351-160245-
/O.NEW.KLCH.SV.W.0096.200816T0150Z-200816T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
850 PM CDT Sat Aug 15 2020

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Northeastern Beauregard Parish in southwestern Louisiana...
  Western Vernon Parish in west central Louisiana...
  Northeastern Newton County in southeastern Texas...

* Until 945 PM CDT.

* At 849 PM CDT, severe thunderstorms were located along a line
  extending from near Hornbeck to near Rosepine to near Tulla, moving
  west at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  De Ridder, Rosepine, Merryville, Toledo Bend Dam, Singer, New
  Llano, Longville, Burr Ferry, Tulla, Junction, Evans, Pickering and
  Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3068 9307 3052 9337 3117 9376 3118 9360
      3117 9358 3119 9355 3122 9355 3123 9354
      3124 9356 3125 9354 3128 9353 3128 9344
      3133 9341
TIME...MOT...LOC 0149Z 074DEG 9KT 3127 9347 3092 9336 3072 9321 

HAIL...1.00IN
WIND...60MPH
 
$$

K. Kuyper
2 follow-up statements
964 
WWUS54 KLCH 160221
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
921 PM CDT Sat Aug 15 2020

LAC011-115-TXC351-160245-
/O.CON.KLCH.SV.W.0096.000000T0000Z-200816T0245Z/
Beauregard LA-Vernon LA-Newton TX-
921 PM CDT Sat Aug 15 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTH CENTRAL BEAUREGARD...SOUTHWESTERN VERNON PARISHES IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES...

At 920 PM CDT, severe thunderstorms were located along a line
extending from near Toledo Bend Dam to 6 miles northeast of Junction
to near Tulla, moving west at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
De Ridder, Merryville, Toledo Bend Dam, Singer, Longville, Tulla,
Junction, Burr Ferry and Evans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3063 9317 3052 9337 3117 9376 3118 9360
      3117 9358 3119 9355 3122 9355 3123 9354
      3124 9356 3125 9354
TIME...MOT...LOC 0220Z 074DEG 9KT 3125 9355 3090 9344 3070 9329 

HAIL...1.00IN
WIND...60MPH
 
$$

K. Kuyper
991 
WWUS54 KLCH 160230
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
930 PM CDT Sat Aug 15 2020

LAC011-115-TXC351-160239-
/O.CAN.KLCH.SV.W.0096.000000T0000Z-200816T0245Z/
Beauregard LA-Vernon LA-Newton TX-
930 PM CDT Sat Aug 15 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAUREGARD...
SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND
NORTHEASTERN NEWTON COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3063 9317 3052 9337 3117 9376 3118 9360
      3117 9358 3119 9355 3122 9355 3123 9354
      3124 9356 3125 9354
TIME...MOT...LOC 0226Z 074DEG 9KT 3125 9357 3090 9346 3070 9331 

$$

K. Kuyper

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:04 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 15, 7:04 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
704 PM CDT Sat Aug 15 2020

.AVIATION...
Storms extend from Vernon parish south into eastern Allen...
Evangeline and St Landry parishes this eve. These storms are
moving to the south and look to move into Lafayette... Acadia...
and St Martin over the next hour or two as storms are beginning
to feel the boundary down towards the coast. This will allow
storms to continue into the eve hrs before dissipating.

&&

.PREV DISCUSSION... /issued 359 PM CDT Sat Aug 15 2020/

DISCUSSION...
As has been the case over the last several days, deeper moisture
and most widespread convection wrapping around the eastern
periphery of a broad upper ridge to the west has been impacting
much of southeast Louisiana. While a few showers and thunderstorms
have managed to materialize across central Louisiana and acadiana
this afternoon, coverage has been somewhat more sparse than most
high res guidance had been indicating. Scattered convection will
still have the potential to develop over the next couple of hours
in these areas with PoPs decreasing with westward extent.

Heat indices have once again verified today's heat advisory across
southeast Texas. Southwest Louisiana isn't far behind with
advisory criteria actually being reached briefly at Alexandria
and New Iberia.

Most guidance consensus shows slightly warmer afternoon highs
tomorrow, likely owing to weak prefrontal compressional warming.
A good bit of dry mid and upper level air is expected to mix down
through the day allowing dewpoints to actually drop a degree or
two lower than we're seeing this afternoon, but the higher
observed temps will still have apparent temperatures in the 105 to
110 range across southeast Texas necessitating the reissuance of
the heat advisory tomorrow afternoon. The aforementioned drier air
aloft as well as a marginal eastward extension of the upper ridge
will keep PoPs tomorrow isolated at best providing little to no
relief from the heat.

The long advertised, but likely underwhelming, "cold" front is
still progged to push through the area late tomorrow evening into
early Monday morning aided by a southward digging upper trof. The
biggest impact to sensible weather will be a somewhat noticeable
drop in dewpoint Monday and Tuesday which will allow overnight
lows to drop into the lower 70's (perhaps a few upper 60s across
central Louisiana).

The airmass is quickly dissolved by Wednesday as southerly flow
becomes reestablished at the surface by Wednesday. The broad upper
trof initially responsible for the front will remain in place
across the eastern U.S. through the end of the week. A series of
weak disturbances and plumes of moisture wrapping around the trof
will result in daily scattered convection Wednesday through the
end of the week with further enhanced PoPs next weekend.

Jones

MARINE...
Light southwest to west winds will continue through the weekend
as weak surface high pressure extends across the northern Gulf of
Mexico. Isolated to widely scattered showers and thunderstorms
will be possible. A cold front is expected to move through the
coastal waters Monday bringing a light offshore flow through
Tuesday. Southerly winds redevelop by Wednesday along with
isolated to scattered showers and thunderstorms through the end of
the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  98  71  93 /  30  20  10  10
LCH  77  97  77  95 /  20  20  20  30
LFT  76  97  75  94 /  30  20  20  20
BPT  78  97  77  95 /  10  20  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
     259>262.

     Heat Advisory from noon to 7 PM CDT Sunday for TXZ180-201-215-
     216-259>262.

GM...None.
&&

AVIATION...19
Hazardous weather outlook, Aug 15, 3:58 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
358 PM CDT Sat Aug 15 2020

TXZ180-201-215-216-259>262-162100-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
358 PM CDT Sat Aug 15 2020

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.
Heat indices of 105 to 110 will continue for the next couple of
hours. A heat advisory is in effect until 7 PM this evening.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat indices of 105 to 110 are expected again Sunday afternoon. A
heat advisory will be in effect from noon until 7 PM. Isolated
showers and thunderstorms will also be possible during the afternoon.
Severe weather is not expected.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Heat Advisory.

Drier air in the wake of a cold front passage late Sunday into Monday will
reduce daily heat index readings, resulting in more comfortable
conditions across the area for the upcoming work week.

Isolated to scattered showers and thunderstorms will be possible
from early afternoon through mid evening Wednesday through the end of
the week. Severe weather is not expected although brief heavy
rainfall and frequent lightning could occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-041>045-052>055-073-074-162100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
358 PM CDT Sat Aug 15 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...This afternoon and tonight.

Heat indices of around 105 will continue for the next couple of
hours. Isolated to scattered showers and thunderstorms will develop
through mid evening with storms diminishing around or shortly after
sunset. Severe weather is not expected although brief heavy
rainfall and gusty winds and frequent lightning could occur.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hot and humid conditions can be expected again Sunday. Max afternoon
heat index or apparent temperatures are expected to be around 105
degrees. Drier air in the wake of a cold front passage late Sunday
into early Monday will reduce daily heat index readings, resulting
in more comfortable conditions across the area for the upcoming work
week.

Isolated to scattered showers and thunderstorms will be possible
from early afternoon through mid evening Wednesday through the end of
the week. Severe weather is not expected although brief heavy
rainfall and frequent lightning could occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-162100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
358 PM CDT Sat Aug 15 2020

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Isolated showers and thunderstorms may develop over the coastal
waters this afternoon and tonight. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated scattered showers and thunderstorms will develop each day
during the late night and early morning hours over the nearshore
waters, then spread inland over the coastal areas after sunrise. The
main concern will be cloud to ground lightning, along with briefly
higher winds and seas. However, The probability for widespread
hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 15, 6:21 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
621 PM CDT Sat Aug 15 2020

LAZ028-029-031>033-044-045-160000-
Lafayette LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Upper St. Martin LA-Rapides LA-
621 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFAYETTE...
RAPIDES...EVANGELINE...SOUTHWESTERN AVOYELLES...NORTHWESTERN ST.
MARTIN...ST. LANDRY AND NORTHEASTERN ALLEN PARISHES UNTIL 700 PM
CDT...

At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boyce to near Glenmora to 6 miles
northeast of Bayou Chicot to near Melville. Movement was southwest at
30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Alexandria, Opelousas, Pineville, Oakdale, Ville Platte, Bunkie,
Mamou, Glenmora, Krotz Springs, Leonville, Arnaudville, Boyce,
Cheneyville, Turkey Creek, Palmetto, Hineston, Lena, Alexandria
International Airport, Morrow and Ball.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 9269 3147 9271 3142 9268 3140 9269
      3138 9265 3145 9229 3092 9222 3064 9174
      3056 9176 3052 9173 3050 9176 3046 9166
      3032 9202 3048 9225 3048 9229 3076 9276
      3141 9286 3150 9272
TIME...MOT...LOC 2321Z 047DEG 25KT 3134 9266 3098 9250 3090 9229 3062
9178

K. Kuyper
Special weather statement, Aug 15, 7:13 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
713 PM CDT Sat Aug 15 2020

LAZ027>029-031>033-043>045-160100-
Acadia LA-Lafayette LA-St. Landry LA-Avoyelles LA-Evangeline LA-
Allen LA-Upper St. Martin LA-Vernon LA-Rapides LA-
713 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...
SOUTHWESTERN RAPIDES...EVANGELINE...NORTHEASTERN ACADIA...
SOUTHWESTERN AVOYELLES...NORTHWESTERN ST. MARTIN...ST. LANDRY...
SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 800 PM
CDT...

At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Elizabeth to near Bond to
Grand Coteau. Movement was southwest at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Opelousas, Eunice, Breaux Bridge, Oakdale, Carencro, Ville
Platte, Church Point, Mamou, Oberlin, Glenmora, Krotz Springs,
Leonville, Arnaudville, Elizabeth, Turkey Creek, Palmetto, Hineston,
Pitkin and Grant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 9178 3061 9178 3052 9173 3050 9176
      3049 9170 3036 9173 3027 9197 3055 9276
      3081 9298 3088 9298 3088 9304 3099 9313
      3119 9273
TIME...MOT...LOC 0013Z 048DEG 22KT 3099 9276 3071 9256 3044 9203

K. Kuyper
Special weather statement, Aug 15, 7:59 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
759 PM CDT Sat Aug 15 2020

LAZ027-030>032-042-160145-
Jefferson Davis LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
759 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...NORTHEASTERN BEAUREGARD...SOUTHERN VERNON
AND ALLEN PARISHES UNTIL 845 PM CDT...

At 758 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Polk to near Oberlin. Movement was
southwest at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Leesville, Kinder, Oberlin, Rosepine, Elton, Elizabeth, Dry Creek,
Fort Polk, Pitkin, Sugartown, Mittie, Grant, New Llano, Fullerton,
Harmony, Allen Parish Airport, Cravens, Pickering and Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring... lightning can
strike 10 miles away from a thunderstorms. Seek a safe shelter
inside a building or vehicle.

&&

LAT...LON 3122 9318 3061 9253 3039 9281 3107 9342
TIME...MOT...LOC 0058Z 043DEG 15KT 3106 9322 3056 9271

K. Kuyper
Special weather statement, Aug 15, 8:06 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
806 PM CDT Sat Aug 15 2020

LAZ041>044-052-074-160145-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Lafayette LA-Vermilion LA-
East Cameron LA-
806 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHEASTERN CAMERON...SOUTHEASTERN JEFFERSON DAVIS...SOUTHWESTERN
ACADIA...EASTERN CALCASIEU AND NORTHERN VERMILION PARISHES UNTIL 845
PM CDT...

At 806 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jennings to near Wright to near Maurice.
Movement was south at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lafayette, Abbeville, Jennings, Kaplan, Welsh, Lake Arthur, Gueydan,
Mermentau, Hayes, Forked Island, Lacassine National Wildlife Refuge,
Klondike, Maurice, Morse, Wright, Lowry, Lyons Point, Riceville,
Meaux and Indian Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2995 9301 3002 9300 3006 9298 3016 9297
      3034 9277 3019 9243 3016 9203 2977 9222
TIME...MOT...LOC 0106Z 018DEG 21KT 3023 9272 3003 9241 3006 9214

K. Kuyper
Special weather statement, Aug 15, 8:09 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
809 PM CDT Sat Aug 15 2020

LAZ053>055-160200-
Lower St. Martin LA-Iberia LA-St. Mary LA-
809 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IBERIA...ST. MARY
AND SOUTHEASTERN ST. MARTIN PARISHES UNTIL 900 PM CDT...

At 808 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sorrel to Morgan City. Movement was
southwest at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Morgan City, Franklin, Patterson, Jeanerette, Berwick, Bayou Vista,
Stephensville, Burns Point, Baldwin, Ellerslie, Patterson Memorial
Airport, Glencoe, Sorrel, Cote Blanche Island, Bayou Geneve,
Charenton and Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2970 9110 2955 9124 2955 9129 2951 9127
      2943 9133 2948 9132 2952 9136 2952 9142
      2956 9141 2953 9152 2964 9156 2963 9166
      2975 9161 2975 9160 2976 9160 2973 9182
      3003 9157 3003 9153 2981 9109
TIME...MOT...LOC 0108Z 042DEG 11KT 2996 9161 2970 9120

K. Kuyper
Special weather statement, Aug 15, 8:32 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
832 PM CDT Sat Aug 15 2020

LAZ027-030-TXZ260-160215-
Beauregard LA-Vernon LA-Northern Newton TX-
832 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD...WESTERN
VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON
COUNTIES UNTIL 915 PM CDT...

At 831 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Anacoco to De Ridder to near Dry Creek.
Movement was southwest at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
De Ridder, Leesville, Rosepine, Anacoco, Toledo Bend Dam, Fort Polk,
New Llano, Hornbeck, Longville, Burr Ferry, Tulla, Evans, Pickering
and Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3073 9298 3057 9327 3117 9363 3118 9360
      3117 9358 3118 9355 3122 9355 3123 9354
      3124 9356 3125 9354 3128 9353 3128 9344
      3136 9339 3136 9335
TIME...MOT...LOC 0131Z 042DEG 9KT 3126 9336 3087 9328 3071 9305

K. Kuyper

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:13 PM CDTSpecial Weather StatementLCHAllen, Evangeline, Saint Landry47 min
Aug 15, 7:59 PM CDTSpecial Weather StatementLCHAllen, Vernon46 min
Aug 15, 8:06 PM CDTSpecial Weather StatementLCHJefferson Davis, Vermilion39 min
Aug 15, 8:09 PM CDTSpecial Weather StatementLCHSt. Mary51 min
Aug 15, 8:32 PM CDTSpecial Weather StatementLCHVernon43 min
Aug 15, 8:57 PM CDTSpecial Weather StatementLCHCalcasieu18 min
Aug 15, 9:28 PM CDTSpecial Weather StatementLCHBeauregard47 min
Aug 16, 5:17 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon43 min
Aug 16, 5:23 PM CDTSpecial Weather StatementLCHAllen52 min
Aug 16, 5:56 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon49 min
Aug 16, 6:38 PM CDTSevere Thunderstorm WarningLCHBeauregard21 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.